Alert archive / Georgia / Frost Advisories in 2015
Frost Advisory 3, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Oct 18, 2015, 2:45 PM EDT for 15 counties in Georgia. It took effect at Oct 19, 2015, 1:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2015, 2:45 PM EDT (18:45 UTC)
- In effect from
- Oct 19, 2015, 1:00 AM EDT
- Expired
- Oct 19, 2015, 10:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Gilmer County, GA, Gordon County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 139 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
580 WWUS72 KFFC 181845 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 245 PM EDT SUN OCT 18 2015 GAZ001>009-011>016-190245- /O.NEW.KFFC.FR.Y.0003.151019T0500Z-151019T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND 245 PM EDT SUN OCT 18 2015 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EDT MONDAY. * LOCATIONS...MAINLY ALONG AND NORTH OF A LINE FROM SUMMERVILLE TO DAWSONVILLE AND CLEVELAND. * TEMPERATURES...LOWER TO MIDDLE 30S. * TIMING...1 AM THROUGH 10 AM MONDAY MORNING. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF NOT BROUGHT INDOORS OR ADEQUATELY PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
740 WWUS72 KFFC 190040 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 840 PM EDT SUN OCT 18 2015 GAZ001>009-011>016-191400- /O.CON.KFFC.FR.Y.0003.151019T0500Z-151019T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND 840 PM EDT SUN OCT 18 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT MONDAY... * LOCATIONS...MAINLY ALONG AND NORTH OF A LINE FROM SUMMERVILLE TO DAWSONVILLE AND CLEVELAND. * TEMPERATURES...LOWER TO MIDDLE 30S. * TIMING...1 AM THROUGH 10 AM MONDAY MORNING. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF NOT BROUGHT INDOORS OR ADEQUATELY PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
943 WWUS72 KFFC 191410 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1010 AM EDT MON OCT 19 2015 GAZ001>009-011>016-191515- /O.EXP.KFFC.FR.Y.0003.000000T0000Z-151019T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND 1010 AM EDT MON OCT 19 2015 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES WILL CONTINUE TO RISE ABOVE CRITICAL THRESHOLDS. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Oct 18, 1:25 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Oct 18, 1:25 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 125 PM EDT SUN OCT 18 2015 .SHORT TERM /TODAY THROUGH MONDAY/... /ISSUED AT 333 AM EDT SUN OCT 18 2015/ LATEST SURFACE ANALYSIS SHOWS A LARGE COLD DOME OF HIGH PRESSURE CENTERED OVER THE WESTERN EDGES OF THE OHIO VALLEY REGION AND CONTINUING TO PROVIDE A COOL/DRY NORTHERLY WIND FLOW ACROSS THE STATE. IN THE UPPER LEVELS... A DRY WEST TO NORTHWEST FLOW ALOFT WAS SPREADING SOME HIGH CLOUDS ACROSS PARTS OF NORTH AND CENTRAL GA THIS MORNING. THE FROST THREAT THIS MORNING IS BEING HAMPERED INITIALLY BY NORTH WINDS OF 4-6 MPH AND THE HIGH CLOUDS... BUT THE HIGH CLOUDS ARE THINNING AND WINDS SHOULD CONTINUE TO DIMINISH... LEAVING A SHORT WINDOW FOR PATCHY FROST TO DEVELOP BETWEEN 5 AM AND 8 AM THIS MORNING. THEREFORE... WILL PLAY IT SAFE AND KEEP THE CURRENT FROST ADVISORY OUT AS POSTED. MODELS CONTINUE TO SHOW A COOL/DRY FORECAST FOR THE NEXT SEVERAL DAYS UNDER HIGH PRESSURE INFLUENCE... RESULTING IN MOSTLY CLEAR SKIES AND UNSEASONABLY COOL TEMPERATURES. THE COLD AIR ADVECTION PATTERN WILL ALLOW HIGH AND LOW TEMPS TO RUN 5 TO 10 DEGREES COOLER THAN NORMAL THROUGH THE SHORT TERM AND BEYOND. MAIN CONCERN IS THE POTENTIAL FOR AREAS OF FROST EARLY MONDAY MORNING... ESPECIALLY IN THE PROTECTED AREAS ACROSS FAR NORTH GA WHERE CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPS TO DIP INTO THE MID 30S TONIGHT. WILL CONTINUE TO WORD FOR PATCHY/AREAS OF FROST ACROSS PARTS OF NORTH GA FOR TONIGHT... BUT LET THE DAYSHIFT FINE TUNE AND POST A FROST ADVISORY AS NEEDED BASED ON NEXT MODEL RUN NUMBERS. OTHERWISE... EXPECT HIGHS TO HOLD IN THE 60S TODAY AND MONDAY WHILE LOWS TONIGHT RANGE FROM THE MID 30S NORTH TO LOWER 40S SOUTH. A MAV MET BLEND FOR TEMPS LOOKED REASONABLE THROUGH THE PERIOD. 39 .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... /ISSUED AT 333 AM EDT SUN OCT 18 2015/ HIGH PRESSURE WILL CONTINUE TO CONTROL THE WEATHER ACROSS NORTH AND CENTRAL GEORGIA THE FIRST PART OF THIS WEEK RESULTING IN DRY/STABLE CONDITIONS. A NEARLY EAST-WEST ORIENTED SFC RIDGE WILL SET UP BETWEEN NE GA AND ERN N CAROLINA BY 12Z/TUESDAY WITH LITTLE MOVEMENT IN THIS RIDGE THROUGH THURSDAY. ALOFT...AN UPR LVL RIDGE WILL BECOME MORE AMPLIFIED ACROSS THE GULF COAST IN RESPONSE TO SLOW-MOVING STORM SYSTEM OVER THE DESERT SOUTHWEST. MORNINGS WILL BE COOL ESPECIALLY TUESDAY WHERE MID 30S TO MID 40S WILL BE COMMON. ANY FROST WILL BE CONFINED TO EXTREME NORTHEAST GA. THROUGH THE WEEK...TEMPS WILL RESPOND TO THE HIGHER HEIGHTS/BUILDING UPR RIDGE...WARMING BACK TO AT/SLIGHTLY ABOVE NORMAL LEVELS BY WED/THURS AND FRIDAY. BY THE END OF THIS PERIOD (FRI/SAT)...THE PATTERN GETS MORE COMPLEX AND MODELS DIVERGE...SEEMINGLY HAVING A HARD TIME FIGURING OUT NORTHERN BRANCH JET WITHIN SPLIT FLOW. ACROSS THE SOUTHEAST REGION...CONFIDENCE IS HIGH THROUGH NEXT SATURDAY THAT DRY WEATHER WILL PREVAIL WITH HIGH PRESSURE REMAINING IN CONTROL. BY THE LATTER HALF OF THE WEEK...EXPECT ABOVE NORMAL DAYTIME HIGHS AND NEAR NORMAL OVERNIGHT LOWS. DJN.83 && .AVIATION... 12Z UPDATE... VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THIS FORECAST PERIOD. NORTHEAST TO NORTH WINDS 7-12KT WILL DIMINISH TO 4-8KT BY 22Z AND TO 5KT OR LESS AFTER 00-02Z. NORTH NORTHWEST TO NORTHEAST DIRECTIONS WILL BECOME MORE NORTHEAST TO EAST AFTER 02Z AS WELL. //ATL CONFIDENCE...12Z UPDATE... HIGH ON ALL ELEMENTS...BUT A BIT LOWER ON WIND DIRECTION THROUGH 03Z. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 39 62 39 / 0 0 0 0 ATLANTA 65 42 63 44 / 0 0 0 0 BLAIRSVILLE 61 35 61 36 / 0 0 0 0 CARTERSVILLE 64 39 64 40 / 0 0 0 0 COLUMBUS 69 43 67 45 / 0 0 0 0 GAINESVILLE 62 40 61 40 / 0 0 0 0 MACON 68 40 66 40 / 0 0 0 0 ROME 65 38 66 39 / 0 0 0 0 PEACHTREE CITY 65 38 64 39 / 0 0 0 0 VIDALIA 67 42 68 44 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR THE FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...DAWSON... FANNIN...FLOYD...FORSYTH...GILMER...GORDON...HALL...LUMPKIN... MURRAY...PICKENS...POLK...TOWNS...UNION...WALKER...WHITE... WHITFIELD. && SHORT TERM...39 LONG TERM....DJN.83 AVIATION...39
Hazardous weather outlook, Oct 18, 9:08 AM EDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 908 AM EDT SUN OCT 18 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 908 AM EDT SUN OCT 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... THE POTENTIAL FOR FROST WILL CONTINUE ACROSS PORTIONS OF NORTHERN GEORGIA OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... PATCHY FROST IS POSSIBLE ACROSS EXTREME NORTHEAST GEORGIA FOR MONDAY NIGHT AND EARLY TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Frost Advisories in Georgia, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.